# SDR 2006FA0000860

- Difficulty date: June 23, 2006
- Submitted: August 25, 2006
- Operation: General aviation
- Aircraft: N4095L
- Make and model: Piper PA-31-350
- Aircraft serial: 318152178
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW12581
- Part serial: 76429
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REDUCED POWER FOR LANDING, PUSHED NOSE OF AC OVER TO DESCEND, LF ENGINE RPM INCREASED.  PULL NOSE OF AC UP, RPM DECREASED.  THEN PILOT REPORTED SLIGHT VIBRATION AND THE BANG.  LT ENGINE WAS SHUTDOWN.   AIRCRAFT LANDED WITHOUT INCIDENT.  INSPECTION OF LT ENGINE WAS PERFORMED AND FOUND THAT THE FRONT 2 CYLINDERS WERE THE ONLY ONES STILL ATTACHED TO THE FRONT THIRD OF THE CRANKSHAFT (THE CRANKSHAFT WAS IN (3) PIECES).  (K)
